New medication today

We went to my sister's doctor today to get a referral. This is her primary care doctor and he has never really showed any interest in helping her. I wanted a referral to a local neurologist, and now he showed an interest. He asked her some questions concerning her symptoms and he hit upon her crying and laughing. He prescribed a new med, at least to me, called Nuedexta. I looked it up on this search engine and didn't find too much. Has anyone heard of it or taken it? I did check and it won't have any harmful interactions with what she takes.

Thanks,

Gracie girl

9 Replies

oldestnewest
  • Here some information that might help you. Good luck to you and your sister. ncbi.nlm.nih.gov/pmc/articl...

    Christine

  • I have not heard of Nedexta, however I remember dextromethoriphan as a bad diet agent for young women and it did yucky things I believed they banned it . It may have been OTC, and now is more regulated. I am sure it has its qualities but do make sure of its side effects and addictive 'qualities' Also get you more a team going If you feel like this doc has just found interest in your sisters needs....He may have just heard about this drug too via a pharma rep who wants to sell him this stuff......So get you a neurologist that YOU all like...one who you feel like cares about and understands your sisters needs...

    Been down the road youre walkin

    AVB

  • It's in most cough medicines, very common. Not a diet drug, but can be abused. We were advised by his doctor to avoid those cough medicines while he was taking the mild antidepressant he was prescribed to stem the saliva flow. For a while my guy demanded cough syrup, so I spent some time looking for one without dextromethorphan. Another reason to be grateful for the atropine!

  • I sit corrected thank you. However I do remember it in the news for something. was it that kids were abusing it since it was over the counter? Well guess where my guy is?

    It may be a quick spit tonight...I still can't tell if moon is full....cloudy tired

    AVB

  • Sounds like a rubbish doctor showing no interest

    I'd be demanding a referal to a neurologist and also be thinking about changing doctors

    None of these people make it easy do they?

    Big hugs X

  • Before cashing in the prescription talk to your pharmacist about any side effects and possible interactions with your sister's other drugs. I have always found pharmacists are much more knowledgeable about drugs than Dr as drugs are pharmacist's expertise.

    Also they seem interested in finding about PSP and though accepting nothing cures it were willing to discuss with Dr drug issues for you.

    If your sister's Dr is unwilling to find out about PSP and help mitigate the symptoms change Dr. If in UK contact PSPA if in US try CurePSP help desk to get support to help the Dr.

    Best wishes Tim

  • More information for you!

    mstrust.org.uk/a-z/nuedexta

    Thanks for posting about this. It's good to know.

    I would be interested to hear how he get's on with it.

    Best

    Kevin

  • The crying and laughing occurred early on for my wife and was the least of our issues. The balancing, swallowing, and incontinence are the real issues we had to deal with.

    Ketchupman

  • Thank you all for your replies. I've been anxiously waiting to hear from you today. Another Thank you to Kevin and Christine for their additional information, I hadn't seen those. They were very interesting. I did contact her pharmacist first thing and he didn't see any bad interactions. But, do you ever have that small, niggling sensation in the back of your mind? It really is a serious case of doubt. Well, that's what I've been feeling and I've learned over the years to pay close attention to those unsettling feelings. They usually are right to be ultra aware of what's going on around you. Until I find out some more info, I don't think I'll give her that drug. I don't have that much confidence in the doctor, either. However, I have her seeing a psychopharmacologist, and I would feel better with consulting him.

    It's funny how we, or should I say "I", avidly look for anything that will make our loved ones feel better or ease the symptoms, yet, when I find it, I have to be hyper vigilant to make sure nothing goes wrong or makes life worse. I constantly feel that my head is that little rubber ball attached to a long rubber string which is attached to a paddle that is constantly getting "Whapped upside the my head". My head gets hit out to the end(good news) and then retracting back to the paddle(Bam-Sorry, bad news). Maybe not a good analogy, but accurate. Forgive me, it has been an overly emotional day for me. No reason why, just crying a lot. Damn!

    Anyway, thank you again for all your valuable insight. You always make me feel sooo much better. God bless, (((((Hugs)))))) and Goodnight to all!

    Gracie girl

    Here is a link to possibly help my visual, Enjoy! Lol!

You may also like...